-torsion in class groups of certain families of D 4 -quartic fields
Journal de théorie des nombres de Bordeaux, Volume 32 (2020) no. 1, pp. 1-23.

We prove an upper bound for -torsion in class groups of almost all fields in certain families of D 4 -quartic fields. Our key tools are a new Chebotarev density theorem for these families of D 4 -quartic fields and a lower bound for the number of fields in the families.

Nous donnons une borne supérieure pour la -torsion des groupes de classes pour presque tous les corps de certaines familles des corps quartiques de type D 4 . Nos outils principaux sont une nouvelle version du théorème de densité de Chebotarev pour ces familles et une borne inférieure sur le nombre de corps dans les familles.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.1109
Classification: 11R29, 11R42, 11R45
Keywords: torsion, class group, Chebotarev density theorem
An, Chen 1

1 Department of Mathematics, Duke University 120 Science Drive, Durham, NC 27708, USA
@article{JTNB_2020__32_1_1_0,
     author = {An, Chen},
     title = {$\ell $-torsion in class groups of certain families of $D_4$-quartic fields},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {1--23},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {32},
     number = {1},
     year = {2020},
     doi = {10.5802/jtnb.1109},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/jtnb.1109/}
}
TY  - JOUR
AU  - An, Chen
TI  - $\ell $-torsion in class groups of certain families of $D_4$-quartic fields
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2020
SP  - 1
EP  - 23
VL  - 32
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - http://archive.numdam.org/articles/10.5802/jtnb.1109/
DO  - 10.5802/jtnb.1109
LA  - en
ID  - JTNB_2020__32_1_1_0
ER  - 
%0 Journal Article
%A An, Chen
%T $\ell $-torsion in class groups of certain families of $D_4$-quartic fields
%J Journal de théorie des nombres de Bordeaux
%D 2020
%P 1-23
%V 32
%N 1
%I Société Arithmétique de Bordeaux
%U http://archive.numdam.org/articles/10.5802/jtnb.1109/
%R 10.5802/jtnb.1109
%G en
%F JTNB_2020__32_1_1_0
An, Chen. $\ell $-torsion in class groups of certain families of $D_4$-quartic fields. Journal de théorie des nombres de Bordeaux, Volume 32 (2020) no. 1, pp. 1-23. doi : 10.5802/jtnb.1109. http://archive.numdam.org/articles/10.5802/jtnb.1109/

[1] Brumley, Farrell; Thorner, Jesse; Zaman, Asif Zeros of Rankin-Selberg L-functions at the edge of the critical strip (2019) (https://arxiv.org/abs/1804.06402v3)

[2] Cohen, Henri; Diaz y Diaz, Francisco; Olivier, Michel Enumerating Quartic Dihedral Extensions of , Compos. Math., Volume 133 (2002) no. 1, pp. 65-93 | DOI | MR | Zbl

[3] Ellenberg, Jordan S.; Pierce, Lillian B.; Matchett Wood, Melanie On -torsion in class groups of number fields, Algebra Number Theory, Volume 11 (2017) no. 8, pp. 1739-1778 | DOI | MR | Zbl

[4] Ellenberg, Jordan S.; Venkatesh, Akshay Reflection principles and bounds for class group torsion, Int. Math. Res. Not., Volume 2007 (2007) no. 1, rnm002, 18 pages | MR | Zbl

[5] Frei, Christopher; Widmer, Martin Average bounds for the -torsion in class groups of cyclic extensions, Res. Number Theory, Volume 4 (2018) no. 3, 34, 25 pages | MR | Zbl

[6] Frei, Christopher; Widmer, Martin Averages and higher moments for the -torsion in class groups (2018) (https://arxiv.org/abs/1810.04732)

[7] Heath-Brown, David R.; Pierce, Lillian B. Averages and moments associated to class numbers of imaginary quadratic fields, Compos. Math., Volume 153 (2017) no. 11, pp. 2287-2309 | DOI | MR | Zbl

[8] Huard, James G.; Spearman, Blair K.; Williams, Kenneth S. Integral bases for quartic fields with quadratic subfields, J. Number Theory, Volume 51 (1991) no. 1, pp. 87-102 | DOI | MR | Zbl

[9] Iwaniec, Henryk; Kowalski, Emmanuel Analytic number theory, Colloquium Publications, 53, American Mathematical Society, 2004 | MR | Zbl

[10] Kowalski, Emmanuel; Michel, Philippe Zeros of families of automorphic L-functions close to 1, Pac. J. Math., Volume 207 (2002) no. 2, pp. 411-431 | DOI | MR | Zbl

[11] Lagarias, Jeffrey C.; Odlyzko, Andrew M. Effective versions of the Chebotarev density theorem, Algebraic number fields: L-functions and Galois properties (Proc. Sympos., Univ. Durham, Durham, 1975), Academic Press Inc., 1975 | Zbl

[12] Langlands, Robert P. Base change for GL(2), Annals of Mathematics Studies, 96, Princeton University Press, 1980 | MR | Zbl

[13] Martin, Kimball A symplectic case of Artin’s conjecture (2003) (https://arxiv.org/abs/math/0301093) | MR | Zbl

[14] Pierce, Lillian B.; L, Caroline; Turnage-Butterbaugh; Wood, Melanie Matchett On a conjecture for -torsion in class groups of number fields: from the perspective of moments (2019) (https://arxiv.org/abs/1902.02008v2)

[15] Pierce, Lillian B.; Turnage-Butterbaugh, Caroline L.; Wood, Melanie Matchett An effective Chebotarev density theorem for families of number fields, with an application to -torsion in class groups, Invent. Math., Volume 219 (2020) no. 2, pp. 701-778 | DOI | MR | Zbl

[16] Thorner, Jesse; Zaman, Asif A zero density estimate for Dedekind zeta functions (2019) (https://arxiv.org/abs/1909.01338)

[17] Widmer, Martin Bounds for the -torsion in class groups, Bull. Lond. Math. Soc., Volume 50 (2018) no. 1, pp. 124-131 | DOI | MR | Zbl

Cited by Sources: